Alert archive / Colorado / Red Flag Warnings in 2015
Red Flag Warning 6, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Apr 7, 2015, 4:36 AM MDT for 8 counties in Colorado. It took effect at Apr 7, 2015, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2015, 4:36 AM MDT (10:36 UTC)
- In effect from
- Apr 7, 2015, 12:00 PM MDT
- Expired
- Apr 7, 2015, 7:15 PM MDT
- In force
- 7 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Arapahoe County, CO, Clear Creek County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Jefferson County, CO, Lincoln County, CO, Park County, CO
The radar
The Denver radar (KFTG), 48 km from the middle of the area, began a volume at 10:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 10.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 3475 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
123 WWUS85 KBOU 071036 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 436 AM MDT TUE APR 7 2015 ...RED FLAG WARNING FROM NOON UNTIL 8 PM TODAY FOR STRONG WINDS AND LOW HUMIDITY ACROSS HIGH MOUNTAIN VALLEYS...FOOTHILLS AND PLAINS SOUTH OF I70... ...A FIRE WEATHER WATCH IS IN EFFECT FROM NOON UNTIL 8 PM WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY ACROSS HIGH MOUNTAIN VALLEYS AND PLAINS SOUTH OF I70... COZ241-246-247-071845- /O.UPG.KBOU.FW.A.0002.150407T1800Z-150408T0000Z/ /O.NEW.KBOU.FW.W.0006.150407T1800Z-150408T0200Z/ /O.NEW.KBOU.FW.A.0003.150408T1800Z-150409T0200Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- 436 AM MDT TUE APR 7 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 241...246 AND 247...WHICH INCLUDES THE SOUTHERN FOOTHILLS OF JEFFERSON AND DOUGLAS COUNTY...THE PALMER DIVIDE AND EAST TO LINCOLN COUNTY... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FOR FIRE WEATHER ZONES 241...246 AND 247...WHICH INCLUDES THE SOUTHERN FOOTHILLS OF JEFFERSON AND DOUGLAS COUNTY...THE PALMER DIVIDE AND EAST TO LINCOLN COUNTY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 241...246 AND 247. * TIMING...HUMIDITY IS EXPECTED TO GO BELOW 15 PERCENT AROUND NOON AND NOT RECOVER UNTIL AFTER 8 PM. THIS WILL COMBINE WITH GUSTY WINDS FROM THE SOUTH. CRITICAL CONDITIONS WILL MOST LIKELY EXIST DURING THE LATTER HALF OF THE AFTERNOON WHEN WINDS ARE LIKELY TO BE AT THEIR STRONGEST. THE FIRE WEATHER WATCH WILL BE IN EFFECT FROM NOON WEDNESDAY TO 8 PM MDT WEDNESDAY EVENING. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * IMPACTS...VERY WARM AND GUSTY SOUTHWEST WINDS AND DRY CONDITIONS WILL HAVE THE POTENTIAL TO PRODUCE LARGE FIRE GROWTH AND RAPID FIRE SPREAD PARTICULARLY ON OPEN RANGELAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ COZ214-071845- /O.NEW.KBOU.FW.W.0006.150407T1800Z-150408T0200Z/ /O.NEW.KBOU.FW.A.0003.150408T1800Z-150409T0200Z/ CENTRAL AND SOUTHEAST PARK COUNTY- 436 AM MDT TUE APR 7 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 214...WHICH IS SOUTH PARK... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 214...WHICH IS SOUTH PARK... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 214. * TIMING...HUMIDITY IS EXPECTED TO GO BELOW 15 PERCENT AROUND NOON AND NOT RECOVER UNTIL AFTER 8 PM. THIS WILL COMBINE WITH GUSTY WINDS FROM THE SOUTH. CRITICAL CONDITIONS WILL MOST LIKELY EXIST DURING THE LATTER HALF OF THE AFTERNOON WHEN WINDS ARE LIKELY TO BE AT THEIR STRONGEST. THE FIRE WEATHER WATCH WILL BE IN EFFECT FROM NOON WEDNESDAY TO 8 PM MDT WEDNESDAY EVENING * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * IMPACTS...VERY WARM AND GUSTY SOUTHWEST WINDS AND DRY CONDITIONS WILL HAVE THE POTENTIAL TO PRODUCE LARGE FIRE GROWTH AND RAPID FIRE SPREAD PARTICULARLY ON OPEN RANGELAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ COZ216-071845- /O.NEW.KBOU.FW.W.0006.150407T1800Z-150408T0200Z/ JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- 436 AM MDT TUE APR 7 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 216...THE SOUTHERN FOOTHILLS OF JEFFERSON AND DOUGLAS COUNTIES... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. * AFFECTED AREA...THE SOUTHERN HALF OF FIRE WEATHER ZONE 216...SOUTH OF I70. * TIMING...HUMIDITY IS EXPECTED TO GO BELOW 15 PERCENT AROUND NOON AND NOT RECOVER UNTIL AFTER 8 PM. THIS WILL COMBINE WITH GUSTY WINDS FROM THE SOUTH. CRITICAL CONDITIONS WILL MOST LIKELY EXIST DURING THE LATTER HALF OF THE AFTERNOON WHEN WINDS ARE LIKELY TO BE AT THEIR STRONGEST. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...VERY WARM AND GUSTY SOUTHWEST WINDS AND DRY CONDITIONS WILL HAVE THE POTENTIAL TO PRODUCE LARGE FIRE GROWTH AND RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
2 follow-up statements
525 WWUS85 KBOU 071759 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1159 AM MDT TUE APR 7 2015 ...RED FLAG WARNING FROM NOON UNTIL 8 PM TODAY FOR STRONG WINDS AND LOW HUMIDITY ACROSS HIGH MOUNTAIN VALLEYS...FOOTHILLS AND PLAINS SOUTH OF I70... ...A FIRE WEATHER WATCH IS IN EFFECT FROM NOON UNTIL 8 PM WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY ACROSS HIGH MOUNTAIN VALLEYS AND PLAINS SOUTH OF I70... COZ241-246-247-080200- /O.CON.KBOU.FW.W.0006.150407T1800Z-150408T0200Z/ /O.CON.KBOU.FW.A.0003.150408T1800Z-150409T0200Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- 1159 AM MDT TUE APR 7 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY ACROSS HIGH MOUNTAIN VALLEYS...FOOTHILLS AND PLAINS AREA SOUTH OF I-70... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY AGAIN FOR THE HIGH MOUNTAIN VALLEYS...AND PLAINS SOUTH OF I-70... * AFFECTED AREA...FIRE WEATHER ZONES 241...246 AND 247. * TIMING...HUMIDITY IS EXPECTED TO GO BELOW 15 PERCENT LATE IN THE AFTERNOON AND NOT RECOVER UNTIL AFTER 8 PM. THIS WILL COMBINE WITH GUSTY WINDS FROM THE SOUTH. CRITICAL CONDITIONS WILL MOST LIKELY EXIST DURING THE LATTER HALF OF THE AFTERNOON WHEN WINDS ARE LIKELY TO BE AT THEIR STRONGEST AND DEWPOINTS AT THEIR LOWEST. THE FIRE WEATHER WATCH WILL BE IN EFFECT FROM NOON WEDNESDAY TO 8 PM MDT WEDNESDAY EVENING. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * IMPACTS...VERY WARM AND GUSTY SOUTHWEST WINDS AND DRY CONDITIONS WILL HAVE THE POTENTIAL TO PRODUCE LARGE FIRE GROWTH AND RAPID FIRE SPREAD PARTICULARLY ON OPEN RANGELAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ COZ214-080200- /O.CON.KBOU.FW.W.0006.150407T1800Z-150408T0200Z/ /O.CON.KBOU.FW.A.0003.150408T1800Z-150409T0200Z/ CENTRAL AND SOUTHEAST PARK COUNTY- 1159 AM MDT TUE APR 7 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK... * AFFECTED AREA...FIRE WEATHER ZONE 214. * TIMING...HUMIDITY IS EXPECTED TO GO BELOW 15 PERCENT AROUND NOON AND NOT RECOVER UNTIL AFTER 8 PM. THIS WILL COMBINE WITH GUSTY WINDS FROM THE SOUTH. CRITICAL CONDITIONS WILL MOST LIKELY EXIST DURING THE LATTER HALF OF THE AFTERNOON WHEN WINDS ARE LIKELY TO BE AT THEIR STRONGEST. THE FIRE WEATHER WATCH WILL BE IN EFFECT FROM NOON WEDNESDAY TO 8 PM MDT WEDNESDAY EVENING * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * IMPACTS...VERY WARM AND GUSTY SOUTHWEST WINDS AND DRY CONDITIONS WILL HAVE THE POTENTIAL TO PRODUCE LARGE FIRE GROWTH AND RAPID FIRE SPREAD PARTICULARLY ON OPEN RANGELAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ COZ216-080200- /O.CON.KBOU.FW.W.0006.150407T1800Z-150408T0200Z/ JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- 1159 AM MDT TUE APR 7 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN FOOTHILLS OF JEFFERSON AND DOUGLAS COUNTIES... * AFFECTED AREA...FIRE WEATHER ZONE 216. * TIMING...HUMIDITY IS EXPECTED TO GO BELOW 15 PERCENT AROUND NOON AND NOT RECOVER UNTIL AFTER 8 PM. THIS WILL COMBINE WITH GUSTY WINDS FROM THE SOUTH. CRITICAL CONDITIONS WILL MOST LIKELY EXIST DURING THE LATTER HALF OF THE AFTERNOON WHEN WINDS ARE LIKELY TO BE AT THEIR STRONGEST. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...VERY WARM AND GUSTY SOUTHWEST WINDS AND DRY CONDITIONS WILL HAVE THE POTENTIAL TO PRODUCE LARGE FIRE GROWTH AND RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
510 WWUS85 KBOU 080115 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 715 PM MDT TUE APR 7 2015 ...THE RED FLAG WARNING FOR THE REST OF THIS EVENING HAS BEEN CANCELED... ...RED FLAG WARNING FROM NOON UNTIL 8 PM WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTH PARK...THE PALMER DIVIDE AND LINCOLN AND EASTERN ELBERT COUNTIES... COZ214-241-246-247-081200- /O.CAN.KBOU.FW.W.0006.000000T0000Z-150408T0200Z/ /O.UPG.KBOU.FW.A.0003.150408T1800Z-150409T0200Z/ /O.NEW.KBOU.FW.W.0007.150408T1800Z-150409T0200Z/ CENTRAL AND SOUTHEAST PARK COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- 715 PM MDT TUE APR 7 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK...THE PALMER DIVIDE AND LINCOLN AND EASTERN ELBERT COUNTIES... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY. THE RED FLAG WARNING FOR THIS EVENING HAS BEEN CANCELLED. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 214...241...246 AND 247. * TIMING...RELATIVE HUMIDITIES WILL FALL BELOW 15 PERCENT WITH WINDS OVER 25 MPH AROUND NOON. THESE CONDITIONS WILL PERSIST THROUGH EARLY TO MID EVENING. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...VERY WARM AND GUSTY SOUTHWEST WINDS AND DRY CONDITIONS WILL HAVE THE POTENTIAL TO PRODUCE LARGE FIRE GROWTH AND RAPID FIRE SPREAD PARTICULARLY ON OPEN RANGELAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ216-080215- /O.CAN.KBOU.FW.W.0006.000000T0000Z-150408T0200Z/ JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- 715 PM MDT TUE APR 7 2015 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHERN FOOTHILLS... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE RED FLAG WARNING. RELATIVE HUMIDITIES HAVE INCREASE ABOVE 20 PERCENT AND WINDS HAVE DECREASED...THEREFORE THE RED FLAG WARNING HAS BEEN CANCELED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Apr 7, 3:53 AM MDT, 43 minutes earlier.
Area forecast discussion, Apr 7, 3:53 AM MDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 353 AM MDT TUE APR 7 2015 .SHORT TERM...(TODAY THROUGH TONIGHT ) ISSUED AT 320 AM MDT TUE APR 7 2015 SATELLITE AND OBSERVATIONS SHOW STRATUS NOW COVERS MUCH OF THE PLAINS OF NORTHEAST COLORADO FOLLOWING LAST EVENINGS FRONTAL SURGE. THE EXTENSION OF THE STRATUS NOW EXTENDS AS FAR WEST AS BDU/LMO AND APPEARS TO BE MOVING SOUTH ACROSS NORTH DENVER. WILL KEEP STRATUS/FOG OVER MUCH OF THE AREA THROUGH MID MORNING THEN DISSIPATING BY LATE MORNING. ABOVE THE STATUS DECK THE AIRMASS WILL REMAIN VERY DRY WITH MODERATE SOUTHWEST FLOW ALOFT. TEMPERATURES WILL BE COOLER TODAY ACROSS THE PLAINS...ESPECIALLY OVER THE FAR NORTHEAST SECTIONS. WARMEST READINGS WILL BE OVER THE PALMER DIVIDE AS SOUTHERLY WINDS INCREASE THERE AGAIN THIS AFTERNOON. LOOKS LIKE A REPEAT PERFORMANCE TONIGHT AS STRATUS AND FOG AGAIN DEVELOPS OVER MUCH OF THE PLAINS UNDER MOIST SOUTHEAST LOW LEVEL FLOW. CONDITIONS RIPE AGAIN FOR DENVER CYCLONE WHICH SHOULD ALLOW LOW LEVEL MOISTURE TO MOVE INTO AT LEAST NORTH DENVER BY LATE IN THE NIGHT. MOISTURE IS FAIRLY SHALLOW BUT WITH INCREASING ASCENT ALOFT MAY ABLE TO SQUEEZE OUT SOME LIGHT SHOWERS/DRIZZLE OVER THE FAR NORTHEAST PLAINS LATER TONIGHT. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 320 AM MDT TUE APR 7 2015 A WIDE SWATH OF LOW STRATUS WITH PATCHY DRIZZLE AND FOG FOUND ACROSS THE PLAINS WEDNESDAY MORNING WILL BEGIN RETREATING NORTHEAST BY LATE MORNING...WITH A CHANCE OF SOME RAIN SHOWERS MIXED IN AS UPWARD QG MOTION REMAINS ALOFT. A SURFACE TROUGH ACROSS THE NORTHEASTERN PLAINS WILL ALLOW FOR DOWNSLOPING SOUTHWESTERLY WINDS ON THE SOUTH SIDE OF IT...MAINLY OVER THE PALMER DIVIDE AND OUT TO LINCOLN COUNTY. THESE AREAS WILL LIKELY BE VOID OF THE STRATUS AND DRIZZLE...AND WILL HAVE LOW HUMIDITY THROUGH THE DAY. SOUTHWEST WINDS OVER THE MOUNTAINS AND SOUTHERN PLAINS WILL INCREASE THROUGH THE DAY AS AN UPPER TROUGH FROM THE GREAT BASIN PUSHES EAST OVER THE NORTHERN ROCKIES WITH ITS JET MOVING OVER THE STATE. LOOK FOR INCREASING SHOWERS IN THE MOUNTAINS...THEN SPREADING EAST OVER THE PLAINS IN THE AFTERNOON WITH A SLIGHT CHANCE OF THUNDERSTORMS AS WELL. THE STRATUS WILL LIKELY HANG OVER THE FAR NORTHEASTERN PLAINS THROUGH THE DAY...HAVE INCREASED CLOUD COVER AND LOWERED MAXIMUM TEMPERATURES. COLDER AIR WILL PUSH SOUTH AS THE TROUGH PUSHES EAST INTO THE GREAT PLAINS...WITH NORTHERLY WINDS PUSHING DOWN THE PLAINS IN THE EVENING. OVERALL...MODELS HAVE KEPT WITH THE SAME TRACK OF THE UPPER TROUGH...WITH THE ECMWF ACTUALLY TRENDING FURTHER NORTH AND WEAKER. HAVE MAINLY KEPT THE SAME PRECIPITATION FORECAST THROUGH THURSDAY...WITH SHOWERS INCREASING WEDNESDAY NIGHT AND SNOW LEVELS REACHING DOWN TO NEAR 5500 OR 6000 FT. WESTERLY MOUNTAIN TOP WINDS WILL TEND TO SCOUR AND DRY OUT ALONG THE FOOTHILLS AND URBAN CORRIDOR. THURSDAY...THE SURFACE FLOW WILL TREND SLIGHTLY MORE NORTHEASTERLY TO PRODUCE SOME WEAK UPSLOPE...INCREASING PRECIPITATION AGAINST THE FOOTHILLS. SNOW LEVELS WILL INCREASE TO AROUND 8000 FT THROUGH THE DAY...BUT WITH AMOUNT OF MOISTURE DECREASING. LOOK FOR SHOWERS TO DIMINISH IN THE EVENING WITH CLEARING SKIES. NEAR WESTERLY FLOW FRIDAY AND SATURDAY WILL BRING WARMER TEMPERATURES AS WELL AS KEEP THE PLAINS MOSTLY DRY AND A CHANCE FOR SHOWERS IN THE MOUNTAINS. THE NEXT TROUGH SYSTEM THE MODELS ARE RESOLVING WILL MOVE OUT OF THE PACIFIC NORTHWEST AND AFFECT COLORADO LATE SUNDAY INTO MONDAY. INCREASED CHANCES FOR PRECIPITATION AND LOWERED TEMPERATURES SLIGHTLY FOR THIS TREND. && .AVIATION...(FOR THE TAFS THROUGH 12Z WEDNESDAY MORNING) ISSUED AT 320 AM MDT TUE APR 7 2015 DENSE FOG HAS DEVELOPED AT KDEN AND DON'T SEE IT FLUSHING OUT/DISSIPATING UNTIL AROUND 15Z. LOW CLOUDS ALSO HAVE MOVED INTO BJC BUT A BIT UNSURE IF THIS WILL MAKE IT INTO APA. GIVEN THE NORTHERLY FLOW...MAY DEVELOP THERE AS WELL TOWARDS SUNRISE. EXPECT ANOTHER ROUND OF STRATUS/FOG AGAIN LATER TONIGHT AS DENVER CYCLONE DEVELOPS. && .FIRE WEATHER... ISSUED AT 320 AM MDT TUE APR 7 2015 TODAY AND THIS EVENING...INCREASING SOUTHWEST WINDS WILL MIX TO THE SURFACE THIS AFTERNOON OVER PALMER DIVIDE...PARK AND JEFFERSON COUNTIES. COULD SEE SOME GUSTS IN THE 20-30KT RANGE ALONG WITH LOW HUMIDITIES. WILL UPGRADE THE WATCH TO A RED FLAG WARNING AND ALSO ADD FIRE WEATHER ZONES 214...AS FUELS HAVE NOW DRIED OUT SUFFICIENTLY TO PRODUCE POTENTIAL FOR LARGE FIRE GROWTH. ZONE 216 HAS ALSO BEEN ADDED BUT THIS WILL MAINLY COVER SOUTHERN PORTIONS OF JEFFERSON COUNTY AS NORTHERN SECTIONS WILL HAVE HIGHER HUMIDITIES WITH MORE EASTERLY WINDS. A SURFACE LOW OVER THE NORTHEAST PLAINS WEDNESDAY WILL PRODUCE DOWNSLOPING SOUTHWESTERLY WINDS OVER THE PALMER DIVIDE AND LINCOLN COUNTY. THIS WILL KEEP STRATUS AND DRIZZLE OUT OF THESE AREAS. SOUTHWEST WINDS WILL INCREASE THROUGH THE DAY AND HUMIDITY WILL CONTINUE TO BE LOW. HAVE THEREFORE ISSUED A FIRE WEATHER WATCH FOR ZONES 241...267 AND 247 INCLUDING FOR SOUTH PARK FOR WEDNESDAY AFTERNOON INTO EARLY EVENING. && .BOU WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON MDT TODAY THROUGH TUESDAY EVENING FOR COZ214-216-241-246-247. FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR COZ214-241-246-247. && SHORT TERM...ENTREKIN LONG TERM...KRIEDERMAN AVIATION...ENTREKIN FIRE WEATHER...ENTREKIN/KRIEDERMAN
Hazardous weather outlook, Apr 6, 10:50 AM MDT, 17 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1050 AM MDT MON APR 6 2015 COZ030>051-071700- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1050 AM MDT MON APR 6 2015 ...HIGH FIRE DANGER THIS AFTERNOON ON THE PALMER DIVIDE AND IN PARK COUNTY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT UNSEASONABLY WARM TEMPERATURES...LOW HUMIDITY AND GUSTY WINDS... WILL COMBINE WITH DRY FUELS TO PRODUCE HIGH FIRE DANGER ALONG THE PALMER DIVIDE AND IN PARK COUNTY THIS AFTERNOON. A RED FLAG WARNING WILL BE IN EFFECT FROM NOON TO 6 PM MDT THIS EVENING FOR PARK...EASTERN DOUGLAS...ELBERT AND LINCOLN COUNTIES. THE FIRE DANGER WILL DECREASE THIS EVENING AS WINDS SUBSIDE AND HUMIDITIES RISE. LATE TONIGHT...A WEAK COLD FRONT IS EXPECTED TO MOVE INTO NORTHEAST COLORADO BRINGING LOW CLOUDS AND PATCHY FOG WITH IT. THE LOW CLOUDS MAY EXTEND AS FAR WEST AS GREELEY BY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY WILL BE COOLER ACROSS THE EASTERN PLAINS ALONG WITH PATCHY MORNING FOG OVER THE FAR NORTHEAST PLAINS. THE NEXT STORM SYSTEM WILL BE MOVING ACROSS NORTHERN COLORADO WEDNESDAY AND THURSDAY. TEMPERATURES WILL BE MUCH COOLER WITH A CHANCE OF RAIN AND SNOW SHOWERS ACROSS THE NORTHEAST COLORADO PLAINS. SNOW SHOWERS WILL BE LIKELY IN THE MOUNTAINS WITH SOME ACCUMULATIONS. DRIER AND WARMER WEATHER WILL RETURN FOR FRIDAY...SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 4:36 AM MDT | Fire Weather Watch | BOU | Arapahoe, Douglas, Elbert, Lincoln, Park | 15 hr |
Nearby
Red Flag Warnings in Colorado, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.